Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 2, 2026, 11:32 AM MST for Huerfano County, Las Animas County, Colorado. It took effect at Mar 3, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2026, 11:32 AM MST (18:32 UTC)
- In effect from
- Mar 3, 2026, 11:00 AM MST
- Expired
- Mar 3, 2026, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Las Animas County, CO
The radar
The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
179 WWUS85 KPUB 021832 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1132 AM MST Mon Mar 2 2026 COZ229-230-233-031045- /O.UPG.KPUB.FW.A.0014.260303T1800Z-260304T0000Z/ /O.NEW.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/ /O.CON.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1132 AM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 5 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...For the first Red Flag Warning, until 7 PM MST this evening. For the second Red Flag Warning, from 11 AM to 5 PM MST Tuesday. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-030200- /O.CON.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 1132 AM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... * AFFECTED AREA...Fire Weather Zone 222. * TIMING...Until 7 PM MST this evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
454 WWUS85 KPUB 030137 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 637 PM MST Mon Mar 2 2026 COZ229-230-233-031745- /O.EXP.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ /O.CON.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 637 PM MST Mon Mar 2 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM MST TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...From 11 AM to 5 PM MST Tuesday. * WINDS...West 10 to 20 mph with gusts up to 35 mph on Tuesday. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Fires will catch and spread quickly. Avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-030245- /O.EXP.KPUB.FW.W.0017.000000T0000Z-260303T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 637 PM MST Mon Mar 2 2026 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... Humidities have risen above critical thresholds and winds have decreased. Therefore the Red Flag Warning will be allowed to expire. $$
990 WWUS85 KPUB 030758 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1258 AM MST Tue Mar 3 2026 COZ229-230-233-040000- /O.CON.KPUB.FW.W.0018.260303T1800Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1258 AM MST Tue Mar 3 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...From 11 AM this morning to 5 PM MST this afternoon. * WINDS...Northwest 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Fires will catch and spread quickly. Avoid activities which could start a wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
927 WWUS85 KPUB 031834 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1134 AM MST Tue Mar 3 2026 COZ229-230-233-041045- /O.NEW.KPUB.FW.A.0015.260305T1700Z-260306T0200Z/ /O.CON.KPUB.FW.W.0018.000000T0000Z-260304T0000Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1134 AM MST Tue Mar 3 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229, 230, AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 229, 230 and 233. * TIMING...For the Red Flag Warning, until 5 PM MST this afternoon. For the Fire Weather Watch, from Thursday morning through Thursday evening. * WINDS...today, northwest 15 to 20 mph with gusts to 30 mph. Thursday, southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...today, 10 to 15 percent, Thursday, 5 to 10 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ222-224-226>228-231-232-234>237-041045- /O.NEW.KPUB.FW.A.0015.260305T1700Z-260306T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1134 AM MST Tue Mar 3 2026 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 226, 227, 228, 231, 232, 234, 235, 236, AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday morning through Thursday evening. * AFFECTED AREA...Fire Weather Zones 222, 224, 226, 227, 228, 231, 232, 234, 235, 236 and 237. * WINDS...Southwest 15 to 25 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 2, 10:17 AM MST, 1 hour 15 minutes earlier. Its key messages:
- Critical fire weather conditions expected over the southern I-25 corridor today and Tuesday as warm, dry and windy conditions redevelop.
- Passing system Tue/Wed brings snow to the central mountains and higher terrain of the Pikes Peak region, with scattered rain showers to lower elevations. Precip amounts will be fairly light, under a quarter inch.
- Fire danger increases again Thursday, before a new weather systems brings cooler and potentially wetter weather back to the region Fri/Sat, though track and intensity details are still uncertain.
Area forecast discussion, Mar 2, 10:17 AM MST, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1017 AM MST Mon Mar 2 2026 .KEY MESSAGES... - Critical fire weather conditions expected over the southern I-25 corridor today and Tuesday as warm, dry and windy conditions redevelop. - Passing system Tue/Wed brings snow to the central mountains and higher terrain of the Pikes Peak region, with scattered rain showers to lower elevations. Precip amounts will be fairly light, under a quarter inch. - Fire danger increases again Thursday, before a new weather systems brings cooler and potentially wetter weather back to the region Fri/Sat, though track and intensity details are still uncertain. && .UPDATE... Issued at 520 AM MST Mon Mar 2 2026 We just issued a Red Flag Warning for Fire Weather Zone 222. The mountain- plains interface of Fremont County is expected to reach critical fire weather conditions, with gusts up to 40 MPH this afternoon. One thing to note is that the majority of Fremont County will not hit critical fire weather conditions, just the mountain-plains interface. Some critical fire weather conditions will be observed in far western Pueblo County, but it won't be for the required 3 hours to qualify for a Red Flag Warning. && .SHORT TERM /THROUGH TONIGHT/... Issued at 1223 AM MST Mon Mar 2 2026 Upper wave moves into the Great Basin today, while lee surface trough deepens over the eastern plains of Colorado. 7h winds across the region increase into the 30-40 kt range during the afternoon, strongest south of Highway 50. Red Flag Warning looks good for the srn I-25 corridor at this point, main question for today concerns a potential northward and westward extension of the warning into Pueblo and Fremont Counties. For Pueblo County, held off on a highlight here as many models show weak La Junta Cyclone developing, leading a persistent e-se wind, keeping stronger/drier w-sw winds at bay, For Fremont County, also held off on a highlight, as while winds may get strong enough, humidity doesn't fall below 15 percent for more than an hour or two, keeping us above the 3 hr threshold for a warning. Deep mixing all areas will lead to very warm max temps, with a few windier spots around Trinidad/Pinon Canyon approaching 80f, while San Luis/Upper Arkansas Valley get close to records again with readings deep into the 60s. Tonight, winds decrease but never completely de-couple, which will keep min temps above freezing along I-25 and across the ern plains, while mountains and interior valleys drop into the 20s. Could see a few snow showers early Wed morning over the central mountains, though any accums will be light through sunset. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 1223 AM MST Mon Mar 2 2026 Upper trough then swings through Colorado Tue afternoon/evening, with models again fairly consistent on a track through the central or northern part of the state. At the surface, cold front will race southward through the plains during the afternoon, but will arrive too late to prevent another day of Red Flag Conditions over the srn I-25 corridor, as very dry air mass and strong wly winds will redevelop quickly during the morning, persisting into the afternoon. While best forcing with the wave will be to the north, enough moisture/instability/lift will pass over the region to generate mainly scattered showers along and north of Highway 50, with likely pops over the high terrain of the Pikes Peak region and central mountains. QPF remains light, generally less than a quarter inch, with many locations over the southern half of the area less than a tenth, Snow levels remain high (7k feet or above), with spotty accums of 1 to 3 inches over the higher terrain possible, though suppose a convective snow burst could drop down a bit more in isolated areas. Precip ends early Wed morning, with dry and warm weather return by afternoon. Winds Wed afternoon look to stay fairly light as upper ridge briefly builds, keeping fire danger low despite the rather low humidity and warm temps. Increasing swly flow aloft expected for Thu as next upper trough digs into the wrn U.S. Critical fire weather conditions look possible across the plains/I-25 corridor by afternoon, greatest risk again srn I-25 zones where drier air and tighter surface gradient look favorable. Could see some 80f readings again on the plains Thu, with 50s/60s mountains, 60s/70s valleys and along I-25. Next wave then moves through CO during the Fri/Sat period, though models/ensembles continue to suggest energy splits as it moves overhead, with a significant portion of the trough digging south into the Desert SW or even off the Baja Coast. Splitting troughs tend to be disappointing when it comes to precip over srn CO, and while we'll see at least scattered to numerous showers and cooler air across the region sometime Fri/Sat as nrn wave moves through, widespread heavier precip looks unlikely, with NBM chances of greater than a quarter inch of liquid at less than 30 percent. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1012 AM MST Mon Mar 2 2026 VFR conditions at all three terminals (KALS, KCOS, KPUB) through much of the period. Winds will increase at KALS this afternoon, with southwesterly gusts near 30 kts possible. More southerly winds are forecast at KCOS and KPUB this afternoon. A cold front arrives late Tuesday morning, with a northerly wind shift at KCOS and KPUB, and gusts in excess of 30 kts heading into the afternoon. CIGS at KCOS will start to lower as well, however, precipitation looks to hold off at KCOS and KPUB until after 18z. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for COZ222-229- 230-233. Fire Weather Watch from Tuesday morning through Tuesday afternoon for COZ229-230-233. && UPDATE...SKELLY SHORT TERM...PETERSEN LONG TERM...PETERSEN AVIATION...MOZLEY
Hazardous weather outlook, Mar 2, 4:05 AM MST, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 405 AM MST Mon Mar 2 2026 COZ058>089-093>099-031115- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 405 AM MST Mon Mar 2 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Today, critical fire weather conditons are likely along the southern I-25 corridor, as gusty southwest winds and low relative humidity redevelop along and east of the mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On Tuesday, gusty winds and low relative humidity return to the southern I-25 corridor, with critical fire weather conditions possible. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.